Charmenability of arithmetic groups of product type

Uri Bader, Rémi Boutonnet, Cyril Houdayer, Jesse Peterson

Research output: Contribution to journalArticlepeer-review


We discuss special properties of the spaces of characters and positive definite functions, as well as their associated dynamics, for arithmetic groups of product type. Axiomatizing these properties, we define the notions of charmenability and charfiniteness and study their applications to the topological dynamics, ergodic theory and unitary representation theory of the given groups. To do that, we study singularity properties of equivariant normal ucp maps between certain von Neumann algebras. We apply our discussion also to groups acting on product of trees.

Original languageEnglish
Pages (from-to)929-985
Number of pages57
JournalInventiones Mathematicae
Issue number3
StatePublished - Sep 2022

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Charmenability of arithmetic groups of product type'. Together they form a unique fingerprint.

Cite this